MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX ENDOTRACHEAL TUBES POLAR; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX ENDOTRACHEAL TUBES POLAR; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/133/070
Medical Device Problem Codes Material Puncture/Hole (1504); Gas/Air Leak (2946)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the intubation procedure, identified cuff was pierced, reveled by a leak, resulting in the need to change the device and subjecting the patient to a new intubation.The product was not reprocessed, was used according to the manufacturer's instructions it is unknown if there was anyone harmed.
 
Additional Manufacturer Narrative
E.Initial reporter name is confidential and unknown; no information has been provided to date.H3: other; device not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
H6 - evaluation codes: updated.Device evaluation: no product sample was received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.If the product is returned, the manufacturer will reopen this complaint for further investigation.

Brand Name
PORTEX ENDOTRACHEAL TUBES POLAR
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key18743856
Report Number9617604-2024-00149
Device Sequence Number6249802
Product Code BTR
UDI-Device Identifier15019315020353
UDI-Public15019315020353
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K931735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/02/2025
Device Catalogue Number100/133/070
Device Lot Number3994157
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown